Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 71, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2008, 12:13 PM EDT for Jefferson County, Scott County, Indiana. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 12:13 PM EDT (16:13 UTC)
- Expired
- Jun 4, 2008, 12:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:21 PM EDT | HAIL 1 | Austin, IN | |
| Jun 4, 12:31 PM EDT | HAIL 0.75 | Deputy, IN | |
| Jun 4, 12:38 PM EDT | HAIL 1 | 3 Se Deputy, IN | |
| Jun 4, 12:46 PM EDT | TSTM WND DMG | 3 W Deputy, IN | REPORTS OF BARN ROOF BLOW DOWN NEAR SUNNYSIDE LN. CORN SILO ON COUNTY RD 256 NEAR COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 041614
SVRLMK
INC077-143-041645-
/O.NEW.KLMK.SV.W.0071.080604T1613Z-080604T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM EDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 1245 PM EDT...
* AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUST UP TO 45 MPH. THIS STORM WAS LOCATED 28 MILES WEST OF
MADISON..AND MOVING EAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MADISON BY 1240 PM EDT...
THIS IS A DANGEROUS STORM WITH DESTRUCTIVE HAIL...GUSTY WINDS...AND
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
LAT...LON 3874 8535 3874 8542 3871 8546 3872 8587
3878 8586 3882 8580 3883 8564 3891 8555
3893 8536 3893 8521 3892 8520 3870 8520
TIME...MOT...LOC 1613Z 271DEG 51KT 3879 8583
$$
AML1 follow-up statement
000
WWUS53 KLMK 041627
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1225 PM EDT WED JUN 4 2008
INC077-143-041645-
/O.CON.KLMK.SV.W.0071.000000T0000Z-080604T1645Z/
JEFFERSON IN-SCOTT IN-
1225 PM EDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTHERN SCOTT AND JEFFERSON COUNTIES...
AT 1222 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH UP
TO A QUARTER SIZE HAIL NEAR AUSTIN. THIS STORM WAS LOCATED NEAR
DEPUTY...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WAKEFIELD...VOLGA...KENT AND LANCASTER BY 1230 PM EDT...
NORTH MADISON...WIRT...MADISON MUNICIPAL AIRPORT AND HANOVER BY
1235 PM EDT...
MADISON...CHINA...BELLEVIEW AND 6 MILES SOUTH OF CANAAN BY 1240 PM
EDT...
MANVILLE AND BROOKSBURG BY 1245 PM EDT...
THIS IS A DANGEROUS STORM WITH DESTRUCTIVE HAIL...GUSTY WINDS...AND
DANGEROUS LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3874 8535 3874 8542 3871 8546 3872 8582
3882 8580 3883 8564 3891 8555 3893 8536
3892 8520 3871 8520
TIME...MOT...LOC 1625Z 271DEG 51KT 3878 8561
$$
AMLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:20 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 4, 10:20 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1020 AM EDT WED JUN 4 2008 .SHORT TERM (TODAY) UPDATE... TORNADO WATCH 446 WAS ISSUED FOR HARRISON AND NICHOLAS COUNTIES IN OUR FAR NERN FA UNTIL 4 PM TODAY. ADDITIONAL SCT TSTM DEVELOPMENT LIKELY LATER TODAY IN INCREASINGLY UNSTABLE AMS...ESPECIALLY ACRS THE NRN HALF OF OUR FA...AS A COUPLE OF UPR LEVEL IMPULSES MOVE EWD ACRS THE LOWER OH VLY. PRIMARY THREAT SHUD BE DAMAGING WINDS WITH OUR VAD WIND PROFILE INDICATING A LOW LEVEL JET NEAR 50K. OTHERWISE...A VERY WARM...HUMID DAY UNDERWAY WITH AFTERNOON DEWPOINTS TO REMAIN IN THE MID/UPPER 60S AND TEMPS TOPPING OUT ARND 90. .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... CONCERN IN THE SHORT TERM IS THE TODAY PERIOD AND WHAT KIND OF THUNDERSTORM ACTIVITY TO EXPECT THIS MORNING THROUGH EARLY THIS EVENING...AND HOW FAR SOUTH THAT THUNDERSTORM ACTIVITY MAY OCCUR. THUNDERSTORMS CURRENTLY OVER CENTRAL INDIANA AND ILLINOIS TO BE A SLIGHT THREAT THIS MORNING AND EARLY THIS AFTERNOON THOUGH AT THIS STAGE...IT LOOKS AS THOUGH THE BULK OF THIS WILL REMAIN NORTH OF THE CWA. ANY DEVELOPMENT THAT OCCURS TO THE WEST AND SOUTH THROUGH MISSOURI FROM NOW THROUGH LATE THIS MORNING LOOKS TO BE THE BEST SHOT FOR ANY THUNDERSTORMS ACROSS THE CWA...ESPECIALLY ACROSS THE NORTHERN ZONES. HAVE CONTINUED CHANCE POPS AROUND AND NORTH OF I-64 WITH SLIGHT CHANCE TRENDING SOUTH FROM THERE. SOME STORMS COULD BE STRONG...WITH GUSTY WINDS AND SMALL HAIL THE BIGGEST THREATS. AN ISOLATED SEVERE STORM COULD BE POSSIBLE ALONG AND NORTH OF THE OHIO RIVER LATE THIS MORNING AND AFTERNOON. ALL THUNDERSTORM ACTIVITY SHOULD WIND DOWN AS THE AFTERNOON PROGRESSES THOUGH SHOWERS MAY REMAIN THROUGH THIS EVENING. A FEW IF THESE LINGERING SHOWERS MAY OCCUR ALONG AND NORTH OF THE OHIO RIVER TONIGHT...BUT AFTER MIDNIGHT THESE SHOULD DISSIPATE OR MOVE EAST WITH PARTLY CLOUDY SKIES FILLING IN FOR THE REMAINDER OF THE OVERNIGHT PERIOD. THURSDAY AND THURSDAY NIGHT SHOULD BE DRY WITH STRONG HIGH PRESSURE RIDGE BUILDING IN FROM THE SOUTHEAST...WITH HIGHS IN THE 90S AND LOWS RIGHT AROUND OR SLIGHTLY ABOVE 70 DEGREES. .LONG TERM (FRIDAY THROUGH WEDNESDAY)... A RELATIVELY BENIGN PERIOD APPEARING TO SET UP AS HIGH PRESSURE DOMINATES THE SOUTHEAST QUARTER OF THE COUNTRY THROUGH THE PERIOD. A SHORT WAVE DIGGING ACROSS THE UPPER MISSISSIPPI VALLEY INTO THE GREAT LAKES FRIDAY NIGHT INTO SATURDAY WILL BRING CLOUDS AND THUNDERSTORMS TO OUR NORTH AND WEST...BUT PULLS NORTH AS IT HEADS EAST AND POPS GREATER THAN 20 WOULD ONLY CLIP OUR NORTHERN-MOST INDIANA COUNTIES IF THAT. ONCE THE ABOVE SHORT WAVE IS GONE SOUTHERLY FLOW PREVAILS. WITH LIMITED MOISTURE AND NO DYNAMICS...HOT AND HAZY BEST DESCRIBES THE FORECAST. THE GULF OPENS UP TO INCREASE SURFACE DEWPOINTS...BUT NOT TO UNBEARABLE LEVELS...AS THEY SHOULD REMAIN IN THE 60S. SEVERAL DAYS OF FLOW OFF THE GULF SHOULD PRIME THE AREA FOR CONVECTION THE SECOND HALF OF NEXT WEEK...BUT BEYOND THE CURRENT FORECAST TIMEFRAME. HIGH TEMPERATURES WILL BE MOSTLY IN THE LOWER 90S THROUGHOUT THE CWA...WITH LOWS IN THE UPPER 60S AND LOWER 70S. && .AVIATION (12Z TAFS)... LINE OF THUNDERSTORMS STRETCHING FROM CENTRAL INDIANA SOUTHWEST INTO SOUTHWEST KENTUCKY TO WORK THROUGH THE AREA BEGINNING AROUND 12Z. THIS LINE SHOULD GET TO SDF BY 13Z AND TO LEX BY 14Z. VARIABLE WINDS TO 30 KTS AND IFR VISIBILITIES WILL BE POSSIBLE IN THESE STORMS AS THEY MOVE ACROSS THE TERMINALS. THE LINE TO COME NEAR BWG BUT NOT AFFECT THE TERMINAL ITSELF WITH VIS OR CIG REDUCTIONS SO WILL COVER WITH A VC. ONCE THIS LINE PASSES...SOME SCATTERED CONVECTION MAY RESULT IN SDF AND LEX SEEING ADDITIONAL THUNDERSTORMS WITH MVFR POSSIBLE THROUGH 23Z. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD BREEZY SOUTHWESTERLY WINDS WILL BE LIKELY FROM THE ONSET OF THE TAF PERIOD TO AROUND 00Z THURSDAY...THOUGH GUSTS SHOULD GENERALLY REMAIN AT OR BELOW 25KTS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...DK LONG TERM....JBS AVIATION.....MACZKO/11
Hazardous weather outlook, Jun 4, 10:00 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 AM EDT WED JUN 4 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1000 AM EDT WED JUN 4 2008 /900 AM CDT WED JUN 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WITH DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE TODAY...MAINLY OVER SOUTH CENTRAL INDIANA...NORTH CENTRAL KENTUCKY AND THE BLUEGRASS REGION. SOME OF THESE THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY. DANGEROUS LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT FROM ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF STRONG WINDS...HEAVY RAINFALL AND HAIL TO THE NATIONAL WEATHER SERVICE. 11
In the hours before
Special weather statement, Jun 4, 11:41 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1141 AM EDT WED JUN 4 2008 KYZ036-037-043-041645- SCOTT KY-HARRISON KY-NICHOLAS KY- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...CARLISLE 1141 AM EDT WED JUN 4 2008 A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH PARTS OF HARRISON AND NICHOLAS COUNTIES THROUGH NOON EDT. THE STRONGEST STORM WILL MOVE THROUGH NORTHERN HARRISON COUNTY AND PRODUCE A BRIEF DOWNPOUR...WIND GUSTS UP TO 30 MPH...FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL. DK
Special weather statement, Jun 4, 11:52 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1152 AM EDT WED JUN 4 2008 INZ077>079-KYZ032-041645- JEFFERSON-SCOTT-TRIMBLE-WASHINGTON- 1152 AM EDT WED JUN 4 2008 ...STRONG THUNDERSTORM TO AFFECT JEFFERSON...SCOTT...AND WASHINGTON COUNTIES IN INDIANA AS WELL AS TRIMBLE COUNTY KENTUCKY... AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BROWNSTOWN...AND MOVING EAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...SMALL PEA HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... 6 MILES NORTH OF SCOTTSBURG BY 1210 PM EDT. NEAR MADISON BY 1235 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. AML
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.